Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 28, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Mar 11, 2011, 7:57 AM EST for Herkimer County, Oneida County, New York. It took effect at Mar 11, 2011, 1:33 PM EST. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 7:57 AM EST (12:57 UTC)
- In effect from
- Mar 11, 2011, 1:33 PM EST
- Expired
- Mar 14, 2011, 8:00 AM EDT
- In force
- 65 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Herkimer County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Utica (UCAN6).
- Action stage
- 401 ft
- Minor stage
- 403 ft
- Moderate stage
- 405 ft
- Major stage
- 407 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01342602, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
841
WGUS41 KALY 111257
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
757 AM EST FRI MAR 11 2011
NYC043-065-120057-
/O.NEW.KALY.FL.W.0028.110311T1833Z-110313T1003Z/
/UCAN6.1.ER.110311T1833Z.110312T0800Z.110313T0403Z.NO/
757 AM EST FRI MAR 11 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT UTICA.
* FROM THIS AFTERNOON UNTIL SUNDAY MORNING.
* AT 6 AM FRIDAY THE STAGE WAS...401.9 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 1 PM
FRIDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 404 FEET AROUND
3 AM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 11 PM SATURDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME FRI FRI SAT SAT SAT
MOHAWK RIVER
UTICA 403.0 401.9 FRI 06 AM 402.9 403.7 403.9 404.0
403.8
$$9 follow-up statements
325
WGUS81 KALY 120035
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EST FRI MAR 11 2011
NYC043-065-121235-
/O.CON.KALY.FL.W.0028.000000T0000Z-110313T1003Z/
/UCAN6.1.ER.110311T2000Z.110312T0800Z.110313T0403Z.NO/
735 PM EST FRI MAR 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SUNDAY MORNING.
* AT 3 PM FRIDAY THE STAGE WAS 403.0 FEET.
* FLOOD STAGE IS 403.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 404.0 FEET BY 3
AM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
11 PM SATURDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE
UTICA CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
MOHAWK RIVER
UTICA 403.0 403.0 FRI 03 PM 403.9 404.0 403.8 403.3
402.8
$$184
WGUS81 KALY 120727
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 AM EST SAT MAR 12 2011
NYC043-065-121927-
/O.CON.KALY.FL.W.0028.000000T0000Z-110313T1003Z/
/UCAN6.1.ER.110311T2000Z.110312T0800Z.110313T0403Z.NO/
227 AM EST SAT MAR 12 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SUNDAY MORNING.
* AT 3 PM FRIDAY THE STAGE WAS 403 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 404 FEET BY 3
AM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
11 PM SATURDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME SAT SAT SAT SUN SUN
MOHAWK RIVER
UTICA 403.0 403.0 FRI 03 PM 404.0 403.8 403.3 402.8
402.4
$$237
WGUS81 KALY 121206
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
706 AM EST SAT MAR 12 2011
NYC043-065-130006-
/O.EXT.KALY.FL.W.0028.000000T0000Z-110313T1250Z/
/UCAN6.1.ER.110311T2000Z.110312T1100Z.110313T0650Z.NO/
706 AM EST SAT MAR 12 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SUNDAY MORNING.
* AT 6 AM SATURDAY THE STAGE WAS 404.7 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 1 AM SUNDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
MOHAWK RIVER
UTICA 403.0 404.7 SAT 06 AM 404.3 403.7 403.1 402.6 402.2
$$777
WGUS41 KALY 121505
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1005 AM EST SAT MAR 12 2011
NYC043-065-130305-
/O.EXT.KALY.FL.W.0028.000000T0000Z-110314T0613Z/
/UCAN6.2.ER.110311T2000Z.110312T1900Z.110314T0013Z.NO/
1005 AM EST SAT MAR 12 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA
* UNTIL LATE SUNDAY NIGHT.
* AT 9 AM SATURDAY THE STAGE WAS...404.9 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 405
FEET BY 2 PM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 8 PM SUNDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
MOHAWK RIVER
UTICA 403.0 404.9 SAT 09 AM 404.9 404.6 404.1 403.5 402.4
$$833
WGUS81 KALY 122158
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EST SAT MAR 12 2011
NYC043-065-130958-
/O.EXT.KALY.FL.W.0028.000000T0000Z-110314T0316Z/
/UCAN6.2.ER.110311T2000Z.110312T1800Z.110313T2116Z.NO/
458 PM EST SAT MAR 12 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SUNDAY EVENING.
* AT 4 PM SATURDAY THE STAGE WAS 404.9 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 5 PM SUNDAY.
* IMPACT...AT 406 FEET...WATER GETS ONTO LELAND AND WURTZ AVENUES
AND REACHES THE CANAL CORP BUILDING. PART OF CANAL CORP PARKING LOT
FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
MOHAWK RIVER
UTICA 403.0 404.9 SAT 05 PM 404.8 404.5 404.0 403.4
401.9
$$456
WGUS81 KALY 130349
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1049 PM EST SAT MAR 12 2011
NYC043-065-131549-
/O.CON.KALY.FL.W.0028.000000T0000Z-110314T0316Z/
/UCAN6.2.ER.110311T2000Z.110312T1800Z.110313T2116Z.NO/
1049 PM EST SAT MAR 12 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL SUNDAY EVENING.
* AT 4 PM SATURDAY THE STAGE WAS 404.9 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 5 PM SUNDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SUN SUN SUN SUN MON
MOHAWK RIVER
UTICA 403.0 404.9 SAT 05 PM 404.5 404.0 403.4 402.7
401.9
$$040
WGUS81 KALY 131457
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1057 AM EDT SUN MAR 13 2011
NYC113-140257-
/O.CON.KALY.FL.W.0020.000000T0000Z-000000T0000Z/
/NCKN6.3.IJ.110308T2021Z.110312T1945Z.000000T0000Z.NR/
1057 AM EDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT NORTH CREEK.
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.5 FEET DURING MONDAY.
* IMPACT...AT 12.0 FEET...SOME AREAS ARE UNDER ONE TO TWO FEET OF
WATER.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
HUDSON RIVER
NORTH CREEK 10.0 11.9 SUN 10 AM 11.7 11.6 11.5 11.4 11.3
$$
NYC043-065-140257-
/O.EXT.KALY.FL.W.0028.000000T0000Z-110315T0600Z/
/UCAN6.2.ER.110311T2000Z.110312T1800Z.110315T0000Z.NO/
1057 AM EDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* FROM 7 PM MONDAY UNTIL LATE MONDAY NIGHT.
* AT 6 AM SUNDAY THE STAGE WAS 404.4 FEET.
* FLOOD STAGE IS 403.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 8 PM MONDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
UTICA 403.0 404.4 SUN 06 AM 403.6 403.4 402.8 402.3 402.0
$$
CTC005-140257-
/O.CON.KALY.FL.W.0007.000000T0000Z-000000T0000Z/
/FLVC3.2.ER.110307T0650Z.110309T0400Z.000000T0000Z.NO/
1057 AM EDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT FALLS VILLAGE.
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 8.0 FEET BY .
* IMPACT...AT 8.0 FEET...THE WATER REACHES RIVERSIDE ROAD AT KENT
SCHOOL AND FLOODS THE PICNIC AREA ALONG ROUTE 7 NEAR HOUSATONIC
MEADOWS.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
HOUSATONIC RIVER
FALLS VILLAG 7.0 8.3 SUN 10 AM 8.1 8.0 8.0 7.9 7.6
$$
CTC005-140257-
/O.CON.KALY.FL.W.0008.000000T0000Z-000000T0000Z/
/GAYC3.2.ER.110307T0211Z.110307T1245Z.000000T0000Z.NO/
1057 AM EDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 9.3 FEET DURING MONDAY.
* IMPACT...AT 10.0 FEET...WATER REACHES SPRING STREET.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
HOUSATONIC RIVER
GAYLORDSVILL 8.0 9.9 SUN 10 AM 9.6 9.4 9.3 9.1 8.8
$$
CTC001-009-140257-
/O.EXT.KALY.FL.W.0009.000000T0000Z-110315T0300Z/
/STVC3.3.ER.110306T2157Z.110307T1415Z.110314T2100Z.NO/
1057 AM EDT SUN MAR 13 2011
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL MONDAY EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 5 PM MONDAY.
* IMPACT...AT 11.5 FEET...WATER SHOULD RECEDE OUT OF THE MAPLES AREA
OF SHELTON.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
HOUSATONIC RIVER
STEVENSON DA 11.0 12.2 SUN 10 AM 12.0 11.7 11.4 11.2 10.7
$$851
WGUS81 KALY 140216
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT SUN MAR 13 2011
NYC043-065-141416-
/O.EXT.KALY.FL.W.0028.000000T0000Z-110314T1440Z/
/UCAN6.2.ER.110311T2000Z.110312T1800Z.110314T0840Z.NO/
1016 PM EDT SUN MAR 13 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL MONDAY MORNING.
* AT 6 AM SUNDAY THE STAGE WAS 404.4 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 4 AM MONDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
MOHAWK RIVER
UTICA 403.0 404.4 SUN 06 AM 403.1 402.9 402.5 402.2
401.9
$$469
WGUS81 KALY 141200
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT MON MAR 14 2011
NYC043-065-141230-
/O.CAN.KALY.FL.W.0028.000000T0000Z-110314T1440Z/
/UCAN6.2.ER.110311T2000Z.110312T1800Z.110314T0425Z.NO/
800 AM EDT MON MAR 14 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT UTICA.
* AT 7 AM MONDAY THE STAGE WAS 402.5 FEET.
* FLOOD STAGE IS 403.0 FEET.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE
MOHAWK RIVER
UTICA 403.0 402.5 MON 07 AM 402.0 401.8 401.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:55 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 11, 6:55 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
655 AM EST FRI MAR 11 2011
.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL
BOUNDARIES WILL WORK ACROSS THE REGION BY THE END OF THE DAY.
ADDITIONAL RAIN WILL FALL...MAINLY DURING THE MORNING HOURS. COOLER
AIR WILL MOVE IN STARTING LATE THIS AFTERNOON WHICH WILL GRADUALLY
TURN ANY LEFTOVER RAIN SHOWERS TO SNOW SHOWERS. THE UPPER AIR LOW
PORTION OF THE STORM WILL LIFT TO OUR NORTHEAST COME SATURDAY...BUT
ANOTHER UPPER LEVEL DISTURBANCE ON ITS HEELS WILL KEEP OUR WEATHER
SOMEWHAT UNSETTLED...ESPECIALLY NORTH AND WEST OF ALBANY WHERE
SCATTERED RAIN OR SNOW SHOWERS WILL PERSIST.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 630 AM...THE BACK END OF THE HEAVY BAND WAS WORKING TO THE
EAST OF HERKIMER COUNTY...SOUTHEAST INTO EXTREME WESTERN ALBANY
COUNTY....SOUTHWARD TO DUTCHESS COUNTY. THIS LINE WAS WORKING INTO
WESTERN NEW ENGLAND WHERE THERE HAD BEEN A BREAK IN THE RAIN
TONIGHT. THIS LINE WAS ASSOCIATED WITH A COLD/OCCLUDED FRONT WORKING
THROUGH THE SAME REGION.
THIS MAIN LINE LOOKS TO CLEAR THE CAPITAL REGION BETWEEN 730 AM AND
800 AM...OUT OF DUTCHESS COUNTY BY ABOUT THE SAME TIME. IT WILL NOT
CLEAR WESTERN NEW ENGLAND FOR A COUPLE MORE HOURS. BEHIND THIS LINE
ARE LIGHTER SHOWERS SO HAVE INCLUDED THESE AS WELL. ADDITIONAL
RAINFALL AMOUNTS WITH THIS LINE LOOKS TO BE BETWEEN A QUARTER TO
THREE QUARTERS OF AN INCH THROUGH 1000 AM. BY 1000 AM...THIS LINE OF
RAIN WILL BE MOSTLY EAST OF THE REGION (DEPARTING WINDHAM/BERKSHIRE
AND LITCHFIELD COUNTIES).
TEMPERATURES WILL HOLD STEADY OR A RISE LITTLE IN MOST
CASES...GENERALLY IN THE 40S. A SOUTH TO SOUTHEAST WIND WILL AVERAGE
5-15 MPH...EXCEPT 15-25 MPH WITH GUSTS TO 35 MPH OVER THE HIGHER
TERRAIN.
WE WILL CONTINUE THE FLOOD WATCH EVEN IF THE RAIN IS WINDING
DOWN...DUE TO CONTINUE RUNOFF.
*****PREVIOUS NEAR TERM DISCUSSION*******************
AS OF 400 AM...KENX RADAR INDICATING A SWATH OF MODERATE TO HEAVY
RAIN WORKING ACROSS THE REGION...NOW FINALLY GETTING INTO LITCHFIELD
COUNTY. RADAR INDICATED RAINFALL RATES UP TO AROUND A THIRD OF AN
INCH PER HOUR...ASSOCIATED WITH THE NEARLY 40 DBZ VALUES WORKING NW
FROM LITCHFIELD COUNTY NW INTO THE HUDSON VALLEY...CATSKILLS...INTO
THE MOHAWK VALLEY.
SO FAR...KENX RADAR ESTIMATES INDICATED THAT LESS THAN AN INCH OF
RAIN HAD FALLEN ACROSS WESTERN NEW ENGLAND...WHILE 1-2 INCHES HAD
FALLEN IN THE HUDSON VALLEY...2-3 INCHES ACROSS THE CATSKILLS.
IT LOOKS AS IF THIS LINE OF RAIN WILL SLOWLY PIVOTED EASTWARD
THROUGH 700 AM...AS THE BACK EDGE OF THE STEADY RAIN SHIELD WILL
JUST ABOUT BEGIN TO CLEAR OUR WESTERN AREAS BY THEN. AN ADDITIONAL
HALF TO ONE INCH WILL FALL THROUGH 700 AM...LIKELY TO CONTINUE TO
SWELL MANY RIVERS TO THE SOUTH AND EAST OF ALBANY. THE FLOOD WATCH
WILL CONTINUE.
HOWEVER...WE DECIDE TO CANCEL THE WIND ADVISORY. ALTHOUGH THE VAD
WIND PROFILE SUGGESTED WINDS UP TO 40KTS 2-3 KFT OFF THE
DECK...SURFACE OBS HAVE INDICATED NO GUSTS EXCEEDING 39 KTS. A
RELATIVELY STRONG LOW LEVEL JET WAS MOVING OVERHEAD BUT THE WIND WAS
HAVING TRANSLATED TO THE SURFACE.
TEMPERATURES REMAIN EXCEPTIONALLY MILD FOR THE TIME OF YEAR AND DAT
(NIGHT). THEY HAVE BEEN RANGING FROM ABOUT 40-45 FROM ALBANY
NORTHWARD...45-50 FURTHER SOUTH. THESE READINGS WILL LIKELY HOLD
NEARLY STEADY...OR ACTUALLY RISE A DEGREE OR TWO THROUGH 700
PM.
*********PREVIOUS NEAR TERM FORECAST*****************
AS OF 1230 AM...CURRENT FORECAST ON TRACK. RADAR SHOWS A WIDESPREAD
NORTH-SOUTH ORIENTED HEAVY RAIN BAND ALONG THE MID ATLANTIC...FROM
THE DELMARVA AREA TO NORTHERN NJ AND SOUTHEAST NY...MOVING
NORTHWARD. SO NO CHANGES TO CURRENT FLOOD WARNINGS THAT HAVE
ALREADY BEEN ISSUED...BUT WILL MONITOR AND ISSUE ADDITIONAL FLOOD
WARNINGS AS NEEDED WHEN THIS BAND MOVES INTO MORE OF THE FORECAST
AREA. OTHERWISE ONLY MINOR CHANGED MADE TO THE HOURLY TEMP AND WIND
GRIDS.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH SATURDAY NIGHT/...
AS OF 400 AM...THE 500 HPA LOW WAS NEARING PITTSBURGH PA...SLOWLY
LIFTING NORTHEASTWARD. THE SURFACE LOW WAS NORTH OF BUFFALO AND
MOVING NEARLY DUE NORTH.
THIS LOW WILL PIVOT A COLD/OCCLUDED FRONT ACROSS OUR COUNTY WARNING
THIS MORNING TO THE WEST OF THE HUDSON VALLEY...WORKING TO THE EAST
OF THE HUDSON VALLEY DURING THE AFTERNOON. A DRY PUNCH IN THE MID
LEVELS WILL WORK IN ON THE HEELS OF THE FRONT. THE RAIN WILL QUICKLY
TAPPER TO SCATTERED SHOWERS AT THAT TIME...AND THERE MIGHT EVEN BE A
FEW BREAKS OF SUNSHINE..ESPECIALLY IN THE MID HUDSON VALLEY!
TEMPERATURES WILL WARM TO ABOUT 50-55 FROM ALBANY SOUTHWARD...45-50
NORTH AND WEST. THEY MIGHT ACTUALLY BEGIN TO FALL TO THE WEST OF
ALBANY AS COOLER AIR MOVES IN. THE WIND WILL TURN FROM SOUTHEAST TO
SOUTHWEST...AS THE STRONG LONG LEVEL JET LIFTS...ASSOCIATED WITH THE
FRONT...LIFTS TO OUR EAST.
WITH THE COOLER AIR MOVING IN...ANY LEFTOVER RAIN SHOWERS WILL TURN
TO SNOW SHOWERS MAINLY ACROSS THE HIGHER TERRAIN. THESE SHOULD BE
FAIRLY LIGHT AND NOT AMOUNT TO MUCH. THE ONLY EXCEPTION MIGHT BE
ACROSS THE DACKS...WHERE THE FLOW SHOULD TRIGGER A LAKE RESPONSE OFF
OF ONTARIO. THESE COULD BRING MORE A LITTLE MORE ENHANCED SNOW
SHOWER ACTIVITY OVERNIGHT WITH MAYBE AN INCH OR TWO OF SNOWFALL
ACCUMULATION.
TEMPERATURES TONIGHT LOOK TO REACH BACK TO AROUND FREEZING IN THE
HUDSON VALLEY...20S ELSEWHERE.
GENERALLY WENT WITH A MET/MAV BLEND.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE EXTENDED FORECAST CONTINUES TO INDICATE MUCH CONSISTENCY BETWEEN
MODEL CYCLES AND GUIDANCE. SATURDAY WILL BEGIN WITH A SHORT-WAVE
TROUGH ROTATING AROUND THE LONGWAVE TROUGH OVER SOUTHEASTERN CANADA
AND THE NORTHEAST...PRODUCING SCATTERED RAIN AND SNOW SHOWERS
SATURDAY THROUGH EARLY SUN...MAINLY ACROSS THE HIGHER TERRAIN WITH
ONLY ISOLATED COVERAGE OF MAINLY RAIN SHOWERS ACROSS THE HUDSON
VALLEY. A SECONDARY COLD FRONT LOOKS TO MOVE ACROSS THE REGION ON
SUNDAY WITH MORE SCATTERED/ISOLATED SHOWERS OF RAIN AND SNOW.
THEN...EVEN COLDER AIR WILL FILTER IN SUNDAY WITH H850 TEMPS FALLING
TO -6C TO -12C ACROSS THE FCST AREA SUNDAY NIGHT INTO MONDAY.
SURFACE HIGH PRESSURE FROM CANADA WILL BUILD IN OVER THE NE US
MONDAY THROUGH TUESDAY NIGHT. THIS WILL PROVIDE DRY CONDITIONS WITH
SURFACE ABOUT 5-10 DEGREES BELOW NORMAL ON MON. TEMPS WILL REBOUND
BACK CLOSER TO NORMAL MAX TEMPS ON TUE...AS THE HIGH BEGINS TO SHIFT
OFFSHORE LATE IN THE DAY...WITH A SOUTHERLY WIND.
THE WARMUP MIGHT CONTINUE INTO WEDNESDAY. HOWEVER...BY THIS
TIME...THE 00Z EUROPEAN CONTINUE TO INDICATE A CUTOFF LOW TO OUR
SOUTHEAST AND ANOTHER TO THE NORTHWEST. THE OVERALL TELECONNECTION
DOES NOT FAVOR A MILLER A TYPE STORM TO ENSUE UP THE COAST (THERE IS
NO RIDGE IN THE WEST AND THE NORTH ATLANTIC OSCILLATION REMAINS
NEUTRAL). THERE IS A SLIGHTLY BETTER CHANCE THAT A WARM FRONT WILL
LIFT THROUGH THE REGION FROM A STORM IN THE NORTHERN
BRANCH...PERHAPS PRODUCING SOME SHOWERS BUT THEN SOMEWHAT MILDER
TEMPS MIGHT TAKE PLACE BY THURSDAY.
BTW...THE 00Z GFS CONTINUES TO SHOW A WEAKER SYSTEM.
OVERALL...TEMPS LOOKS NEAR NORMAL IN THE LONG TERM WITH PCPN BELOW
NORMAL WITH NO MAJOR WX SYSTEMS EXPECTED AT THIS TIME...WARMING TO
SLIGHTLY ABOVE BY THE END OF THE PERIOD.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
GENERALLY MVFR/VFR CONDITIONS IN -RA/RA UNTIL THE FRONTAL BOUNDARY
MOVES THROUGH THE KPOU/KALB/KGFL TAF SITES...WITH A TEMPO ADDED TO
INCLUDE IFR CONDITIONS AT KGFL/KALB. THESE CONDITIONS WILL PERSIST
UNTIL 13Z AT KPOU... AND 13Z-14Z AT KALB AND KGFL. AFTER ABOUT
14Z...EXPECT VFR CONDITIONS AT ALL THREE TAF SITES FOR THE REST OF
THE TAF PERIOD ENDING AT 12Z SATURDAY WITH MAINLY A BKN-OVC SC DECK
AT 4000-6000 FEET.
AFTER THE FRONTAL PASSAGE EXPECT SOUTH TO SOUTHWEST WINDS AT ALL
THREE TAF SITES AT 5 TO 15 KTS...BECOMING LIGHTER AND MAINLY
SOUTHWEST TONIGHT.
OUTLOOK...
SAT-SUN...VFR/MVFR. CHC OF -SHRA/-SHSN.
MON-TUE...VFR...NO SIG WX.
&&
.HYDROLOGY...
A FLOOD WATCH CONTINUES FOR THE ENTIRE FORECAST AREA THROUGH THIS
AFTERNOON BECAUSE SOME ADDITIONAL RAIN IS FORECAST FOR THE
REGION...PRODUCING ADDITIONAL RUNOFF COMBINED WITH MELTING SNOW.
THESE SCENARIO COULD CAUSE ADDITIONAL AREA RIVERS TO GO ABOVE FLOOD
STAGE AGAIN...OR FOR EXISTING FLOODING TO WORSEN.
FLOOD WARNINGS CONTINUE FOR THE HOUSATONIC RIVER FROM FALLS VILLAGE
DOWNSTREAM TO STEVENSON. THE RIVER WILL CONTINUE TO RECEDE THIS
AFTERNOON AND EVENING...BUT WILL THEN RISE AGAIN TONIGHT FROM THE
EFFECT OF THE ADDITIONAL RAIN.
A FLOOD WARNING ALSO CONTINUES AT NORTH CREEK ON THE HUDSON DUE
TO A SIGNIFICANT ICE JAM. LITTLE CHANGE IN THE WATER LEVEL IS
EXPECTED THIS AFTERNOON AND EVENING. AS THE FLOW IN THE RIVER
INCREASES THIS JAM MAY BREAK UP.
ICE JAMS WERE ALSO NEAR HOPE ON THE SACANDAGA RIVER AND ON THE
MOHAWK IN SCHENECTADY.
PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS.
ONLY LIGHT PRECIPITATION IS EXPECTED (IF AT ALL) AFTER TODAY THROUGH
MUCH OF THE UPCOMING WEEK. THIS DRIER WEATHER WILL ALLOW RIVERS AND
STREAMS TO VERY SLOWLY RECEDE ALTHOUGH IT MIGHT TAKE UP TO A COUPLE
DAYS FOR ALL RIVERS TO DIP BELOW FLOOD STAGE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR CTZ001-013.
NY...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
HYDROLOGY...HWJIVHazardous weather outlook, Mar 11, 4:09 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 409 AM EST FRI MAR 11 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 409 AM EST FRI MAR 11 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED RAINFALL OF AN INCH OR MORE...OR ANY REPORTS OF FLOODING...TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:27 PM EST | Areal Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 36 hr |
| Mar 10, 10:05 PM EST | River Flood Warning | ALY | Ulster | 21 hr |
| Mar 10, 10:05 PM EST | River Flood Warning | ALY | Ulster | 27 hr |
| Mar 10, 10:05 PM EST | River Flood Warning | ALY | Ulster | 30 hr |
| Mar 11, 2:34 AM EST | River Flood Warning | ALY | Greene, Schoharie | 10 hr |
| Mar 11, 2:45 AM EST | Areal Flood Advisory | ALY | Albany, Schenectady, Schoharie | 4 hr |
| Mar 11, 4:33 AM EST | River Flood Warning | ALY | Schoharie | 19 hr |
| Mar 11, 5:24 AM EST | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Mar 11, 6:38 AM EST | Areal Flood Advisory | ALY | Saratoga, Warren | 2 hr |
| Mar 11, 6:52 AM EST | Areal Flood Advisory | ALY | Albany, Rensselaer, Washington | 2 hr |
| Mar 11, 7:54 AM EST | River Flood Warning | ALY | Dutchess | 36 hr |
| Mar 11, 8:44 AM EST | River Flood Warning | ALY | Montgomery, Schoharie | 10 hr |
| Mar 11, 10:00 AM EST | River Flood Warning | ALY | Montgomery, Schenectady, Schoharie | 24 hr |
| Mar 11, 10:06 AM EST | River Flood Warning | ALY | Ulster | 14 hr |
| Mar 11, 1:46 PM EST | River Flood Warning | ALY | Dutchess | 17 hr |
| Mar 11, 2:29 PM EST | Areal Flood Warning | ALY | Albany, Montgomery, Saratoga, Schenectady | 24 hr |
| Mar 11, 2:37 PM EST | Areal Flood Warning | ALY | Albany, Montgomery, Saratoga, Schenectady | 24 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.